Alert archive / Indiana / Flood Watches in 2017

Flood Watch 2, NWS Northern Indiana

July 12, 20178 counties in Ohio; 21 counties in Indiana; 4 counties in Michigan

NWS Northern Indiana issued this flood watch at Jul 12, 2017, 11:25 AM EDT for 8 counties in Ohio; 21 counties in Indiana; 4 counties in Michigan. It took effect at Jul 12, 2017, 2:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2017, 11:25 AM EDT (15:25 UTC)
In effect from
Jul 12, 2017, 2:00 PM EDT
Expired
Jul 13, 2017, 4:17 AM EDT
In force
14 hr
Issued by
NWS Northern Indiana
Flood severity
None
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 3.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2017-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2017-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
327 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

922 
WGUS63 KIWX 121525
FFAIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Northern Indiana
1125 AM EDT Wed Jul 12 2017

INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-
024-025-122330-
/O.NEW.KIWX.FA.A.0002.170712T1800Z-170713T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Marshall-Kosciusko-Whitley-Allen IN-Berrien-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Plymouth, Bremen, Culver, Warsaw, Winona Lake, Syracuse, Mentone,
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, 
Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis,
Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, 
Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, 
Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp,
Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, 
Van Wert, Ohio City, Lima, Spencerville, and Bluffton
1125 AM EDT Wed Jul 12 2017 /1025 AM CDT Wed Jul 12 2017/

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

The National Weather Service in Northern Indiana has issued a

* Flood Watch for portions of northern Indiana, southwest 
  Michigan, and northwest Ohio, including the following areas, 
  in northern Indiana, Allen IN, De Kalb, Elkhart, Kosciusko, La 
  Porte, Lagrange, Marshall, Noble, St. Joseph IN, Starke, 
  Steuben, and Whitley. In southwest Michigan, Berrien, Branch, 
  Cass MI, Hillsdale, and St. Joseph MI. In northwest Ohio, 
  Allen OH, Defiance, Fulton OH, Henry, Paulding, Putnam, Van 
  Wert, and Williams. 

* Through late tonight

* One or more rounds of thunderstorms are expected into late
  tonight along and north of route 30. Some locations could see 1
  to 2 inches of rain through this afternoon with additional heavy
  rainfall likely tonight. Locally higher amounts will be
  possible. 

* Even though water has started to recede in some areas, high
  water levels and saturated ground conditions will quickly lead 
  to renewed flooding and life threatening situations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
2 follow-up statements
149 
WGUS63 KIWX 130148
FFAIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Northern Indiana
948 PM EDT Wed Jul 12 2017

INZ013-015-020-022>027-032>034-131000-
/O.EXB.KIWX.FA.A.0002.000000T0000Z-170713T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-
Adams-Grant-Blackford-Jay-
Including the cities of Winamac, Francesville, Medaryville, 
Rochester, Akron, Monticello, Monon, Brookston, Logansport, 
Royal Center, Peru, Grissom AFB, Mexico, Wabash, 
North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur,
Berne, Marion, Gas City, Upland, Hartford City, Montpelier, 
Portland, and Dunkirk
948 PM EDT Wed Jul 12 2017 /848 PM CDT Wed Jul 12 2017/

...FLOOD WATCH IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THURSDAY...

The National Weather Service in Northern Indiana has expanded the

* Flood Watch to include a portion of northern Indiana, 
  including the following areas, Adams, Blackford, Cass IN, 
  Fulton IN, Grant, Huntington, Jay, Miami, Pulaski, Wabash, 
  Wells, and White. 

* Until 8 AM EDT /7 AM CDT/ Thursday

* One or more rounds of thunderstorms are expected overnight. Some
  locations could see 1 to 2 inches of rain through daybreak with
  Locally higher amounts also possible. The exact location where
  heavy rainfall may occur is still uncertain since the storms 
  have yet to develop. 

* Even though water has started to recede in some areas, high 
  water levels and saturated ground conditions will quickly lead 
  to renewed flooding and life threatening situations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-
024-025-131000-
/O.EXT.KIWX.FA.A.0002.000000T0000Z-170713T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Marshall-Kosciusko-Whitley-Allen IN-Berrien-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Plymouth, Bremen, Culver, Warsaw, Winona Lake, Syracuse, Mentone,
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, 
Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis,
Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, 
Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, 
Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp,
Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, 
Van Wert, Ohio City, Lima, Spencerville, and Bluffton
948 PM EDT Wed Jul 12 2017 /848 PM CDT Wed Jul 12 2017/

...FLOOD WATCH NOW IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THURSDAY...

The Flood Watch is now in effect for

* portions of northern Indiana, southwest Michigan, and 
  northwest Ohio, including the following areas, in northern 
  Indiana, Allen IN, De Kalb, Elkhart, Kosciusko, La Porte, 
  Lagrange, Marshall, Noble, St. Joseph IN, Starke, Steuben, and 
  Whitley. In southwest Michigan, Berrien, Branch, Cass MI, 
  Hillsdale, and St. Joseph MI. In northwest Ohio, Allen OH, 
  Defiance, Fulton OH, Henry, Paulding, Putnam, Van Wert, and 
  Williams. 

* Until 8 AM EDT /7 AM CDT/ Thursday

* One or more rounds of thunderstorms are expected overnight. Some
  locations could see 1 to 2 inches of rain through daybreak with
  Locally higher amounts also possible. The exact location where
  heavy rainfall may occur is still uncertain since the storms
  have yet to develop. 

* Even though water has started to recede in some areas, high 
  water levels and saturated ground conditions will quickly lead 
  to renewed flooding and life threatening situations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
032 
WGUS63 KIWX 130817
FFAIWX

Flood Watch
National Weather Service Northern Indiana
417 AM EDT Thu Jul 13 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-130930-
/O.CAN.KIWX.FA.A.0002.000000T0000Z-170713T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, 
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, 
Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, 
Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
417 AM EDT Thu Jul 13 2017 /317 AM CDT Thu Jul 13 2017/

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of northern Indiana, southwest
Michigan, and northwest Ohio has been cancelled. Thunderstorms
producing heavy rainfall have moved out of the area so there is no
longer a threat for any additional flooding. 

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flood watch went out at Jul 12, 10:12 AM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 12, 10:12 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1012 AM EDT Wed Jul 12 2017

.SYNOPSIS...
Issued at 412 AM EDT Wed Jul 12 2017

Primarily dry conditions are expected during the day today but a few
showers and storms are possible along and north of the toll road. It
will also be hot and humid with heat indices climbing into the upper
90s for some locations. Chances for storms will increase this
evening and overnight. A few of these storms could produce isolated
damaging winds and heavy rain. The best chance for severe weather
and heavy rain will arrive on Thursday though as a cold front swings
through the region. Damaging winds...heavy rain...and flooding are
possible. Cooler and drier conditions are anticipated for the end of
the week and early next week.

&&

.UPDATE...(This Afternoon)
Issued at 1012 AM EDT Wed Jul 12 2017

Consolidation of outflow associated with dual lines of convection
through se WI/ne IL taking place this morning. Lead extent of
downstream outflow into wrn lower MI attm yet will be overtaken by
upstream outflow associated with potent MCV progressing through se
WI. Net result looks quite favorable for composite boundary to sag
sewd across lake MI near term and initiate new convection and/or
excite existing festering convection over sw MI by early aftn. Given
rapidly destabilization ongoing to the south of these storms and
rather robust low level warm advection in place...growing
severe/flood threat short term this aftn over nrn IN/srn MI.

Will make significant changes to prior grids this aftn to account
for above thinking with updates forthcoming later this morning.

&&

.SHORT TERM...(Today and Tonight)
Issued at 412 AM EDT Wed Jul 12 2017

Yet another round of strengthening LLJ, isentropic ascent and
moisture convergence underway this morning in response to moderate
amplitude shortwave approaching the northern Lakes. A few strong
storms with heavy rain have developed along warm front surging north
but this activity should exit our CWA and dissipate within the next
few hours. Story for the rest of the day will be one of heat and
humidity but largely dry conditions. Forecast soundings show around
200 J/kg MLCIN in strong 850-700mb capping inversion. With nose of
LLJ and best moisture convergence over MI, suspect most of our CWA
will remain dry through the day. The exception may be in our N/NW
zones where cap is a little weaker and residual outflow boundaries
could touch off some SCT convection. Latest HRRR also shows some
convection clipping our NW from wave currently moving into
Wisconsin. Enough for some low chance PoPs but confidence in
additional QPF in our counties today is much too low for any kind of
watch issuance. If convection does manage to develop in our north
during peak afternoon heating, there is a chance for severe weather
given 2000+ J/kg of SBCAPE and decent wind/shear profiles. Threat is
low for today period though. Heat indices will be in the upper 90s
in our western zones this afternoon. Not quite high enough for an
advisory but certainly something to note.

Slightly better chances for rain and possibly severe weather arrive
overnight. Models indicate potential for some subtle height falls
with convective shortwave that may be enough to weaken cap and touch
off convection in our N/NW around 00-06Z. Hi-res CAM's split on this
with underlying forcing very precarious and dependent on evolution
of convection today. At this point, prefer to lean on the NAM and
NMM solutions which indicate a later arrival in our CWA. However,
held onto some mid-range PoPs during the evening given other
solutions. Once again, if we manage to get convection early in the
evening, there is a severe threat given ample low level moisture and
decent lapse rates. Deep layer shear is on the marginal side but 30+
kts in the lower levels could yield a few damaging wind gusts with
more sustained updrafts. Chances for severe weather will diminish
with later arrival, but not zero. Think best chances for rain will
arrive after 06Z into Thursday morning as more pronounced shortwave
currently over Colorado arrives and convergent boundary slowly
approaches. Some heavy rain possible with this activity especially
in our northern CWA but confidence is too low for watch issuance
this far out.

&&

.LONG TERM...(Thursday through Tuesday)
Issued at 412 AM EDT Wed Jul 12 2017

Cold front slowly crosses our CWA during the day Thursday. Think
this may be our best chance for severe weather and heavy rain.
Moisture-rich airmass remains with surface dewpoints in the low to
mid 70s and incredible PW values nearing 2.2 inches. Midlevel temps
are a little warm but lapse rates sufficient to generate around 2000
J/kg of MLCAPE (mainly in our S/SW CWA) given abundant moisture.
Good forcing noted as well with broad cyclonic anomaly enveloping
the Great Lakes. This not only enhances 1000-850mb convergence along
trailing broad cold front but also leads to a little better westerly
midlevel flow and 0-6km bulk shear values of 30+ kts. Will have to
watch for potential of morning convection to disrupt late-day severe
chances but should be at least some brief clearing to allow
instability to build. As we saw on Monday, does not take much
diabatic heating to support moderate instability given tremendous
low level moisture. Damaging winds will be the main severe threat
with at least semi-organized clusters expected. Some hail threat as
well but will depend on adequate instability density that may be
tough to attain given marginal lapse rates. Tornado threat is also
not zero but 0-1km shear and associated hodographs are not as
supportive as what we saw on Monday. Certainly something to watch
though given moisture-laden boundary layer/low LCL potential. Heavy
rain/flooding will likely be biggest concern though with very high
PW values, deep warm cloud layer (12-13 kft) supporting efficient
rainfall processes, and low MBE velocities generating at least some
training/backbuilding potential. With recent heavy rain in many
areas, flooding will be possible.

Fortunately the rest of the long term period is quiet. Primarily
subsident NW flow expected. Only exception is decent jet streak/
shortwave carving out over the Great Lakes late Sat into Sun. Best
moisture is largely scoured out but models do indicate a decent
theta-e ridge peeling off Northern Plains that could fuel some
showers/storms during this time. No severe concerns at this point
but a low chance for a few storms, primarily during the day
Sunday. Otherwise dry with seasonably cool and much less humid
conditions.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 645 AM EDT Wed Jul 12 2017

Tstms along/ahead of warm front were north-east of the terminals
attm with vfr conditions across nrn IN. This should continue through
the day as the warm front continues lifting ne. SW winds
will increase to 15-25kt with diurnal heating/mixing today. Cdfnt
will sag south tonight across MI likely causing tstms to
overspread nrn IN from the north overnight.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...AGD
UPDATE...T
SHORT TERM...AGD
LONG TERM...AGD AVIATION...JT

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 12, 5:45 AM EDT, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
545 AM EDT Wed Jul 12 2017

INZ003>009-012>016-MIZ077>081-OHZ001-002-004-005-130945-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Berrien-Cass MI-St. Joseph MI-
Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
545 AM EDT Wed Jul 12 2017 /445 AM CDT Wed Jul 12 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms today and tonight. Isolated gusty
winds and localized heavy rain are possible.

Heat indices will be in the mid to upper 90s today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Additional thunderstorms are expected on Thursday. Severe weather
is possible with damaging winds...heavy rain...and flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ017-018-020-022>027-032>034-OHZ015-016-024-025-130945-
Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-
Grant-Blackford-Jay-Paulding-Putnam-Van Wert-Allen OH-
545 AM EDT Wed Jul 12 2017

This hazardous weather outlook is for portions of northern Indiana
and northwest Ohio.

.DAY ONE...Today and Tonight

Thunderstorms are possible tonight. Severe weather is not expected at
this time.

Heat indices will be in the mid to upper 90s today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Additional thunderstorms are expected on Thursday. Severe weather
is possible with damaging winds...heavy rain...and flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today but will likely be needed
tomorrow.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-130945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
545 AM EDT Wed Jul 12 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms today and tonight. Gusty winds
are possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Additional thunderstorms are expected on Thursday. Strong to severe
storms are possible.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Special weather statement, Jul 12, 5:39 AM EDT, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Northern Indiana
539 AM EDT WED JUL 12 2017

MIZ077-121045-
Berrien-
539 AM EDT WED JUL 12 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN BERRIEN
COUNTY...

At 538 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Lake Michigan Beach to 13 miles
northwest of Shorewood-Tower Hill. Movement was east at 30 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Watervliet,
Coloma, Stevensville, Paw Paw Lake, Lake Michigan Beach, Sodus,
Riverside, Baroda, Shoreham, Eau Claire, Spinks Corners and Millburg.

This includes the following highways...
 Interstate 196 between mile markers 0 and 7.
 Interstate 94 in Michigan between mile markers 18 and 42.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4202 8622 4196 8633 4196 8668 4213 8658
      4211 8649 4224 8636 4224 8622
TIME...MOT...LOC 0938Z 273DEG 25KT 4221 8645 4200 8684

NWS
Special weather statement, Jul 12, 11:14 AM EDT, 11 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1114 AM EDT WED JUL 12 2017

INZ003-004-MIZ077-078-121545-
La Porte-St. Joseph-Berrien-Cass-
1114 AM EDT WED JUL 12 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
JOSEPH...NORTHERN LA PORTE...NORTHWESTERN CASS AND BERRIEN
COUNTIES...

At 1112 AM EDT/1012 AM CDT/, radar indicated strong thunderstorms
were located along a line extending from 16 miles northwest of Lake
Michigan Beach to 15 miles northwest of Beverly Shores to La Grange.
Movement was southeast at 45 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms. Torrential rainfall is expected with these storms with some
locations seeing 1 to 2 inches of rain in a short period of time.

Locations impacted include...
Michigan City, La Porte, Benton Harbor, St. Joseph, Buchanan, Trail
Creek, Benton Heights, Fair Plain, Bridgman, New Buffalo, New
Carlisle, Berrien Springs, Watervliet, Three Oaks, Coloma, Long
Beach, Stevensville, Pottawattamie Park, Shorewood-Tower Hill and Paw
Paw Lake.

This includes the following highways...
 Interstate 196 between mile markers 0 and 7.
 Interstate 80 in Indiana between mile markers 45 and 67.
 Interstate 94 in Indiana between mile markers 33 and 45.
 Interstate 94 in Michigan between mile markers 0 and 42.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4207 8622 4207 8608 4165 8653 4161 8693
      4171 8693 4173 8691 4178 8695 4194 8670
      4213 8659 4212 8649 4224 8636 4224 8623
TIME...MOT...LOC 1512Z 294DEG 39KT 4238 8662 4187 8716 4179 8786

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 3:09 AM EDTSpecial Weather StatementIWXFulton, Henry, Williams36 min
Jul 12, 3:48 AM EDTSpecial Weather StatementIWXFulton57 min
Jul 12, 4:40 AM EDTAreal Flood AdvisoryIWXFulton, Williams3 hr
Jul 12, 10:08 AM EDTRiver Flood WarningIWXPutnam13 hr
Jul 12, 10:08 AM EDTRiver Flood WarningIWXWilliams6 days
Jul 12, 12:38 AM EDTSpecial Marine WarningIWX67 min
Jul 12, 9:23 AM EDTSpecial Marine WarningIWX82 min
Jul 12, 10:43 AM EDTSpecial Marine WarningIWX92 min
Jul 12, 11:51 AM EDTSpecial Weather StatementIWXLaPorte, Saint Joseph39 min
Jul 12, 1:33 PM EDTSpecial Weather StatementIWXWhite27 min
Jul 12, 1:52 PM EDTSevere Thunderstorm WarningIWXCass, Pulaski, White38 min
Jul 12, 2:03 PM EDTTornado WarningIWXWhite17 min
Jul 12, 2:33 PM EDTSpecial Weather StatementIWXCass27 min
Jul 12, 2:38 PM EDTSpecial Weather StatementIWXWhite22 min
Jul 12, 2:59 PM EDTSpecial Weather StatementIWXWhite16 min
Jul 11, 8:35 PM EDTSpecial Weather StatementIWXBranch40 min
Jul 12, 1:08 AM EDTSpecial Weather StatementIWXBerrien37 min
Jul 12, 1:43 AM EDTSpecial Weather StatementIWXCass32 min
Jul 12, 2:14 AM EDTSpecial Weather StatementIWXVan Buren31 min
Jul 12, 5:39 AM EDTSpecial Weather StatementIWXVan Buren66 min
Jul 12, 11:14 AM EDTSpecial Weather StatementIWXBerrien31 min

Nearby

Flood Watches in Indiana, 2017Flood Watches in Ohio, 2017Flood Watches in Michigan, 2017Every flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.